MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA; PERIPHERAL IV CATHETERS
Catalog Number 383518
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr reportable determined as a part of an investigation finding.The complaint of complications when retracting the needle through the tip shield was confirmed and the cause appeared to be related to the washer through which the needle passes during disengagement.The inner diameter of the washer was found to be below specification.No other similar complaints were reported from this lot.The appropriate manufacturing personnel were notified of this complaint.Complaints received for this device and reported condition will continue to be tracked and trended.
 
Event or Problem Description
It was reported that bd nexiva needle was difficult to disengage from the catheter.The following information was provided by the initial reporter: event description: i attempted to start an iv on a pt and when trying to loosen the connections on the catheter, i noticed that it was significantly more difficult that it usually is.Had i started the iv on the pt without checking.I would have not been able to retract the needle without potentially causing harm on the pt.This is the 3rd catheter i have come across with issue in the last month, just the first i was able to save to report.Response received on 12-sep-2023: 1.It was mentioned that this has happened for the 3rd time.Are you able to provide the date of incident for the other 2 incidents? - unfortunately, at this time i do not know the other 2 dates of incidents.2.Was the procedure completed as planned? - yes, to the best of my knowledge, they completed it with a different catheter.3.Please confirm if there was any adverse event or serious injury being reported? - near miss.4.Was there any patient involvement for the previous incident? if yes, what was the outcome? - unfortunately, we do not know the involvement.

Brand Name
BD NEXIVA
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18204874
Report Number1710034-2023-01339
Device Sequence Number6414758
Product Code FOZ
UDI-Device Identifier30382903835189
UDI-Public(01)30382903835189
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K102520
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number383518
Device Lot Number2306261
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Initial Report FDA Received Date11/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown